Ortho evra patch and severe breakthrough bleeding concerns

Patient

Q: My last period began july 4th. I just got a pap and began using ortho evra patch as birth control. I began July 9th and removed it three days later due to sudden severe headaches, dizziness, ringing in the ears, nausea and slightly blurred vision. I decided it was too painful and discontinued. While off the patch, starting the 16th, I began breakthrough bleeding that was extremely heavy, more than my normal periods. It hasn't let up since. I got a new prescription for lower dose birth control pills. When should I start them? Right away? When the bleeding stops? When I get my next "real" period?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews